Alert archive / Maryland / Flash Flood Warnings in 2012

Flash Flood Warning 60, NWS Baltimore/Washington

August 26, 2012Anne Arundel County, Baltimore County, City of Baltimore, Maryland

NWS Baltimore/Washington issued this flash flood warning at Aug 26, 2012, 2:54 PM EDT for Anne Arundel County, Baltimore County, City of Baltimore, Maryland. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2012, 2:54 PM EDT (18:54 UTC)
Expired
Aug 26, 2012, 7:00 PM EDT
In force
4 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Anne Arundel County, MD, Baltimore County, MD, City of Baltimore, MD

The radar

The Sterling radar (KLWX), 89 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 7:00 PM EDTFLASH FLOOD2 Nne Brooklyn Park, MD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 246 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.9 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 926 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
926 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

222 
WGUS51 KLWX 261854
FFWLWX
MDC003-005-510-262300-
/O.NEW.KLWX.FF.W.0060.120826T1854Z-120826T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
254 PM EDT SUN AUG 26 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN BALTIMORE COUNTY...  
  EASTERN BALTIMORE CITY...
  EASTERN ANNE ARUNDEL COUNTY...

* UNTIL 700 PM EDT

* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. ADDITIONAL
  RAINFALL AMOUNTS OF UP TO 3 INCHES CAN BE EXPECTED.

* SOME LOCATIONS THAT ARE AFFECTED BY THE HEAVY RAIN INCLUDE  
  EASTERN BALTIMORE CITY AND COUNTY...AND EASTERN ANNE ARUNDEL 
  COUNTY...INCLUDING ANNAPOLIS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...
UNDERPASSES AND OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3946 7640 3923 7638 3919 7644 3920 7650
      3922 7652 3918 7651 3914 7642 3905 7642
      3901 7638 3897 7646 3891 7645 3887 7650
      3884 7648 3880 7650 3880 7654 3951 7663

$$

BAJ
2 follow-up statements
941 
WGUS71 KLWX 261949
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
349 PM EDT SUN AUG 26 2012

MDC003-005-510-262300-
/O.CON.KLWX.FF.W.0060.000000T0000Z-120826T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-ANNE ARUNDEL MD-
349 PM EDT SUN AUG 26 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
EASTERN ANNE ARUNDEL...EASTERN BALTIMORE CITY AND SOUTHEASTERN
BALTIMORE COUNTIES...

AT 345 PM EDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING FROM
VERY HEAVY RAIN. UP TO 4 INCHES OF RAIN HAS BEEN REPORTED ACROSS
PORTIONS OF THE WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 
INCHES CAN BE EXPECTED FROM THUNDERSTORMS OVER SOUTHERN MARYLAND AS 
OF 3:45PM.

LOCATIONS IN THE WARNING INCLUDE...
EASTERN ANNE ARUNDEL COUNTY...INCLUDING ANNAPOLIS...
EASTERN BALTIMORE CITY...INCLUDING JOHNS HOPKINS...
EASTERN BALTIMORE CITY...INCLUDING DUNDALK...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS...
UNDERPASSES AND OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

LAT...LON 3946 7640 3923 7638 3919 7644 3920 7650
      3922 7652 3918 7651 3914 7642 3905 7642
      3901 7638 3897 7646 3891 7645 3887 7650
      3884 7648 3880 7650 3880 7654 3951 7663

$$

BAJ
132 
WGUS71 KLWX 262251
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
651 PM EDT SUN AUG 26 2012

MDC003-005-510-262301-
/O.EXP.KLWX.FF.W.0060.000000T0000Z-120826T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BALTIMORE MD-BALTIMORE CITY MD-ANNE ARUNDEL MD-
651 PM EDT SUN AUG 26 2012

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM EDT FOR EASTERN ANNE
ARUNDEL...EASTERN BALTIMORE CITY AND SOUTHEASTERN BALTIMORE
COUNTIES...

HEAVY RAIN HAS MOVED OUT OF THE WARNED AREA...AND IS NOT EXPECTED 
OVER THE NEXT HOUR...SO THE FLASH FLOOD WARNING WILL BE ALLOWED TO 
EXPIRE.

LAT...LON 3946 7640 3923 7638 3919 7644 3920 7650
      3922 7652 3918 7651 3914 7642 3905 7642
      3901 7638 3897 7646 3891 7645 3887 7650
      3884 7648 3880 7650 3880 7654 3951 7663

$$

BAJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 10:10 AM EDT, 4 hours 44 minutes earlier.

Area forecast discussion, Aug 26, 10:10 AM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1010 AM EDT SUN AUG 26 2012

.SYNOPSIS...
LOW PRESSURE WILL REMAIN WEAKEN OVER THE REGION TODAY BEFORE MOVING
OFF TO THE EAST TONIGHT. A COLD FRONT WILL APPROACH FROM THE
NORTHWEST LATE MONDAY BEFORE PASSING THROUGH TUESDAY. THE BOUNDARY
WILL STALL OUT TO OUR SOUTH DURING THE MIDDLE PORTION OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...SCA EXTENDED THRU 6 PM FOR ALL BUT DC ZONE OF PTMC RVR.

PREV DISC...
A DIFFERENT DAY...A DIFFERENT PHASE OF OUR LOW PRESSURE SYSTEM.
MUCH OF THE PRECIP SURROUNDING THE LOW HAS DISSIPATED AND MOST OF
THE FORCING HAS BEEN CONCENTRATED A SEVERAL SMALLER STRIPES OF
TRAINING CELLS. ONE STRIPE IS ORIENTED SE-NW ALONG THE VA/MD
POTOMAC RVR VLY...THE OTHER STILL STATIONED ACROSS DELMARVA. ONCE
A BATCH OF CELLS W/ MODERATE-HEAVY MOVE ACROSS A POINT
LOCATION...IT MAY NOT BE LONG BEFORE THE NEXT BATCH.

KEEP THIS IN MIND W/ ANY OUTDOOR PLANS TODAY - THAT VERY LOCALIZED
AND RELATIVELY SMALL SHOWERS W/ DROP A QUICK BURST OF HEAVY
RAIN...LASTING FOR ONLY A FEW MINUTES...THEN ANOTHER ROUND MAY
BEGIN SHORTLY THEREAFTER.

AS THE LOW GRADUALLY WEAKENS SINCE IT IS MEANDERING FURTHER INLAND
AND AWAY FROM THE WARMER COASTAL WATER SUPPORT...THE TRAINING
WAVES OF SHOWERS WILL PIVOT AROUND AND CHANGE ORIENTATION. THIS
WILL ALLOW FOR PLACES LIKE DC PROPER AND N CNTRL MD TO POTENTIALLY
RECEIVE SOME RAIN SHOWERS LATER TODAY. CLOSER TO THE CENTER OF THE
LOW WHICH IS OVER THE LOWER SHEN VLY...CONDITIONS WILL BE COOL BUT
MAINLY DRY. PLENTY OF CLOUD COVER FOR THE ENTIRE AREA...THOUGH
SOME PERIODIC BREAKS IN BETWEEN THE RAIN BANDS WILL ALLOW TEMPS TO
CLIMB INTO THE U70S-L80S.

LOCALIZED FLASH FLOODING WILL BE POSSIBLE W/ TRAINING CELLS AND
ESPECIALLY FOR THE URBAN AREAS. SVR POTENTIAL WILL BE LIMITED
MAINLY TO THE ERN SHORE...THOUGH GUSTY WINDS POSSIBLE W/ SOME OF
THE HEAVIER SHOWERS.

THE LOW WILL AGAIN TRANSITION OVERNIGHT...WEAKENING TO WHERE THE
SHOWER ACTIVITY WILL BE LESS WIDESPREAD AND LESS INTENSE. CLOUDY
SKIES WILL KEEP TEMPS MODERATED INTO THE 60S-L70S OVERNIGHT.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
SURFACE HIGH PRESSURE WILL REMAIN OVER THE ATLANTIC WHILE A COLD
FRONT APPROACHES THE AREA MONDAY FROM THE OHIO VALLEY. A SOUTHERLY
FLOW IN BETWEEN THESE SYSTEMS WILL USHER IN WARM AND HUMID
CONDITIONS MONDAY. MAX TEMPS WILL RANGE FROM THE 70S IN THE
MOUNTAINS TO THE MID AND UPPER 80S ACROSS MOST OTHER LOCATIONS.

MOISTURE FROM THE ATLANTIC WILL COMBINE WITH SURFACE HEATING FOR
LIMITED INSTABILITY...CAUSING POSSIBLE SHOWERS AND T-STORMS. THE
BEST CHANCE FOR T-STORMS WILL BE ACROSS NORTHERN MARYLAND AND FOR
LOCATIONS EAST OF THE BLUE RIDGE MOUNTAINS WHERE THERE WILL BE A
LITTLE MORE INSTABILITY. EVEN ACROSS THESE AREAS...MUCH OF THE TIME
WILL TURN OUT DRY.

THE COLD FRONT WILL MOVE INTO THE AREA MONDAY NIGHT. SHOWERS AND
T-STORMS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT...ESPECIALLY
ACROSS NORTHERN MARYLAND. WARM AND HUMID CONDITIONS WILL PERSIST
MONDAY NIGHT WITH MIN TEMPS RANGING FROM THE MID 60S IN THE
SHENANDOAH VALLEY TO THE LOWER AND MIDDLE 70S IN
WASHINGTON/BALTIMORE.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
THE COLD FRONT WILL PASS THROUGH THE AREA TUESDAY. SHOWERS AND
THUNDERSTORMS ARE POSSIBLE...ESPECIALLY DURING THE AFTERNOON AND
EVENING. THE BOUNDARY WILL STALL OUT TO THE SOUTH FOR WEDNESDAY AND
THURSDAY. MOST AREAS SHOULD TURN OUT DRY DURING THIS TIME. WILL
CONTINUE WITH A SLIGHT CHANCE FOR SHOWERS ACROSS SOUTHERN PORTIONS
OF THE CWA...CLOSER TO THE BOUNDARY. HOWEVER...LATEST GUIDANCE
SUGGESTS THAT EVEN THESE AREAS WILL TURN OUT DRY.

HAVE NOT MADE ANY CHANGES TO THE FORECAST FOR LATE IN THE WEEK INTO
NEXT WEEKEND. THERE IS STILL A HIGH DEGREE OF UNCERTAINTY DURING
THIS TIME...DUE TO THE REMNANTS OF ISAAC.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
GRADUAL IMPROVEMENT IN TERMS OF CIG HEIGHTS OVER THE NEXT FEW HRS.
SKIES WILL REMAIN CLOUDY FOR MOST OF THE DAY...BUT VALUES THIS
AFTERNOON ARE EXPECTED VFR. SOME LOWER CIGS/PATCHY FOG IS POSSIBLE
OVERNIGHT AGAIN.

SCATTERED SHOWERS POSSIBLE AT TERMINAL SITES TODAY AS LOW PRESSURE
MOVES OVERHEAD.

LOW CLOUDS AND FOG WILL CAUSE MVFR/IFR CIGS/VSBYS EARLY MONDAY
MORNING. CIGS/VSBYS WILL IMPROVE BY MONDAY AFTERNOON.
ISOLATED/SCATTERED T-STORMS ARE POSSIBLE IN THE AFTERNOON ESPECIALLY
ACROSS THE EASTERN TERMINALS.

A COLD FRONT WILL PASS THROUGH THE TERMINALS MONDAY NIGHT AND
TUESDAY. MORE SHOWERS AND T-STORMS ARE POSSIBLE...ESPECIALLY
TUESDAY. THE BOUNDARY WILL STALL TO THE SOUTH FOR THE MIDDLE PORTION
OF THE WEEK AND AND VFR CONDITIONS ARE EXPECTED.

&&

.MARINE...
A RETURN FLOW IS EXPECTED AROUND HIGH PRESSURE OVER THE ATLANTIC
OCEAN MONDAY THROUGH MONDAY NIGHT. WIND GUSTS WILL BE CLOSE TO SCA
CRITERIA. HAVE CAPPED GUSTS AROUND 15 KNOTS FOR NOW DUE TO THE
RELATIVELY COOLER WATERS. ISOLATED/SCATTERED T-STORMS ARE POSSIBLE
DUE TO LIMITED INSTABILITY.

A COLD FRONT WILL APPROACH THE WATERS MONDAY NIGHT BEFORE PASSING
THROUGH TUESDAY. MORE SHOWERS AND T-STORMS ARE POSSIBLE. T-STORMS
TUESDAY MAY CONTAIN GUSTY WINDS. THE BOUNDARY WILL STALL TO THE
SOUTH OF THE WATERS FOR WEDNESDAY AND THURSDAY.

&&

.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES ARE BETWEEN HALF AND ONE FT CURRENTLY. THEY ARE
FLUCTUATING BASED ON RELATIVE WIND STRENGTH. WINDS ARE SLACKENING
A BIT THIS MRNG...AS THE PARENT LOW IS WEAKENING FURTHER INLAND.
POSITIVE ANOMALIES ARE STILL EXPECTED TO INCREASE CLOSER TO ONE
FOOT.

THE HIGH TIDE THIS AFTERNOON WILL BE THE LOWER OF THE NEXT TWO
CYCLES...THEREFORE A COASTAL FLOOD ADVISORY HAS NOT BEEN ISSUED AT
THIS TIME. THE SOUTHEAST FLOW WILL CONTINUE TONIGHT. SINCE THE
HIGH TIDE TONIGHT WILL BE THE HIGHER OF THE TWO...MINOR FLOODING
IS POSSIBLE.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
     ANZ530>534-536>543.

&&

UPDATE...GMS
PREV DISCUSSION...LISTEMAA/LASORSA
Hazardous weather outlook, Aug 26, 10:09 AM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1009 AM EDT SUN AUG 26 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
271215-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1009 AM EDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS WHICH MAY LEAD TO
LOCALIZED FLASH FLOODING TODAY INTO TONIGHT. AN ISOLATED
THUNDERSTORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...MAINLY
THIS AFTERNOON AND EVENING.

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 PM FOR THE MARYLAND
CHESAPEAKE BAY AND MUCH OF THE TIDAL POTOMAC RIVER.

MINOR COASTAL FLOODING IS POSSIBLE NEAR TIMES OF HIGH TIDE LATER
THIS AFTERNOON THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-271215-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1009 AM EDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS THIS AFTERNOON AND
EVENING...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 26, 1:38 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
138 PM EDT SUN AUG 26 2012

MDZ003-WVZ052-261815-
WASHINGTON MD-BERKELEY WV-
138 PM EDT SUN AUG 26 2012

...STRONG THUNDERSTORM TO AFFECT WASHINGTON AND NORTHERN BERKELEY
COUNTIES...

AT 137 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
FALLING WATERS...MOVING NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE HALFWAY...CONOCOCHEAGUE...BIG SPRING...
CLEAR SPRING AND WARRENTON.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3952 7770 3948 7793 3973 7805 3973 7776
TIME...MOT...LOC 1737Z 165DEG 17KT 3957 7784

BAJ
Special weather statement, Aug 26, 2:07 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
207 PM EDT SUN AUG 26 2012

MDZ003-502-WVZ051-261845-
WASHINGTON MD-MORGAN WV-CENTRAL AND EASTERN ALLEGANY MD-
207 PM EDT SUN AUG 26 2012

...STRONG THUNDERSTORM TO AFFECT WESTERN WASHINGTON...MORGAN AND
EASTERN ALLEGANY COUNTIES...

AT 207 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
HIGHLAND RIDGE...MOVING NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE NEW HOPE AND BERKELEY SPRINGS.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3972 7813 3948 7819 3948 7833 3973 7843
      3973 7839
TIME...MOT...LOC 1807Z 176DEG 16KT 3956 7824

BAJ
Special weather statement, Aug 26, 2:15 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
215 PM EDT SUN AUG 26 2012

MDZ005-006-011-261900-
CARROLL MD-SOUTHERN BALTIMORE MD-NORTHERN BALTIMORE MD-
215 PM EDT SUN AUG 26 2012

...STRONG THUNDERSTORMS TO AFFECT FAR NORTHEASTERN CARROLL...AND
BALTIMORE COUNTIES...

AT 215 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES EAST OF LINEBORO TO 2 MILES NORTHWEST OF
TIMONIUM...MOVING NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE BUTLER AND COCKEYSVILLE.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3936 7654 3936 7682 3972 7687 3973 7686
      3972 7663
TIME...MOT...LOC 1815Z 170DEG 19KT 3975 7677 3946 7666

BAJ
Special weather statement, Aug 26, 2:17 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
217 PM EDT SUN AUG 26 2012

MDZ009-261900-
MONTGOMERY MD-
217 PM EDT SUN AUG 26 2012

...STRONG THUNDERSTORMS TO AFFECT MONTGOMERY COUNTY...

AT 217 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GAITHERSBURG TO 4 MILES SOUTHWEST OF BRADLEY FARMS...
MOVING NORTHWEST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE MONTGOMERY VILLAGE...NORTH POTOMAC AND
GERMANTOWN.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3931 7725 3916 7714 3897 7720 3901 7725
      3903 7724 3903 7727 3910 7735
TIME...MOT...LOC 1817Z 150DEG 8KT 3915 7721 3897 7724

BAJ
Special weather statement, Aug 26, 2:35 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
235 PM EDT SUN AUG 26 2012

MDZ004-005-261915-
FREDERICK MD-CARROLL MD-
235 PM EDT SUN AUG 26 2012

...STRONG SCATTERED THUNDERSTORMS TO AFFECT NORTHERN FREDERICK AND
CARROLL COUNTIES...

AT 235 PM EDT...STRONG SCATTERED THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 2 MILES SOUTH OF PATAPSCO TO 2 MILES NORTH OF
LIBERTYTOWN...MOVING NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE WESTMINSTER...HAMPSTEAD...TANEYTOWN...
MANCHESTER AND EMMITSBURG.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3972 7682 3937 7693 3937 7736 3972 7742
TIME...MOT...LOC 1835Z 185DEG 13KT 3952 7688 3953 7725

BAJ
Special weather statement, Aug 26, 2:49 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
249 PM EDT SUN AUG 26 2012

MDZ006-011-261930-
SOUTHERN BALTIMORE MD-NORTHERN BALTIMORE MD-
249 PM EDT SUN AUG 26 2012

...STRONG THUNDERSTORMS TO CONTINUE OVER BALTIMORE CITY AND COUNTY...

AT 249 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF BUTLER TO 2 MILES EAST OF CLIFTON
PARK...MOVING NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE TIMONIUM AND COCKEYSVILLE.

THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THESE STORMS WILL REDUCE VISIBILITIES TO BELOW ONE
MILE AND CONTINUE TO CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THESE STORMS.

&&

LAT...LON 3973 7657 3925 7658 3938 7686 3973 7679
TIME...MOT...LOC 1849Z 188DEG 17KT 3958 7677 3933 7655

BAJ

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:55 PM EDTCoastal Flood AdvisoryLWXAnne Arundel8 hr
Aug 26, 5:37 AM EDTSpecial Weather StatementLWXAnne Arundel23 min
Aug 26, 6:20 AM EDTSpecial Weather StatementLWXAnne Arundel, Baltimore, City of Baltimore40 min
Aug 26, 7:32 AM EDTSpecial Weather StatementLWXBaltimore, City of Baltimore73 min
Aug 26, 7:38 AM EDTFlash Flood WarningLWXBaltimore, City of Baltimore115 min
Aug 26, 11:52 AM EDTTornado WarningLWXCharles38 min
Aug 26, 12:26 PM EDTSpecial Weather StatementLWXSaint Mary's34 min
Aug 26, 12:38 PM EDTSpecial Weather StatementLWXBaltimore37 min
Aug 26, 12:49 PM EDTSpecial Weather StatementLWXCharles26 min
Aug 26, 12:51 PM EDTTornado WarningLWXBaltimore24 min
Aug 26, 12:52 PM EDTSpecial Weather StatementLWXPrince George's23 min
Aug 26, 1:00 PM EDTSpecial Weather StatementLWXCalvert30 min
Aug 26, 1:03 PM EDTSpecial Weather StatementLWXCharles27 min
Aug 26, 1:11 PM EDTSpecial Weather StatementLWXPrince George's34 min
Aug 26, 1:23 PM EDTSpecial Weather StatementLWXBaltimore52 min
Aug 26, 1:26 PM EDTSpecial Weather StatementLWXCalvert49 min
Aug 26, 1:29 PM EDTSpecial Weather StatementLWXHoward31 min
Aug 26, 1:30 PM EDTSpecial Weather StatementLWXMontgomery30 min
Aug 26, 1:33 PM EDTSpecial Weather StatementLWXAnne Arundel42 min
Aug 26, 1:34 PM EDTSpecial Weather StatementLWXPrince George's41 min
Aug 26, 1:38 PM EDTSpecial Weather StatementLWXWashington37 min
Aug 26, 1:52 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Baltimore, Howard, City of Baltimore53 min
Aug 26, 2:03 PM EDTFlash Flood WarningLWXAnne Arundel, Baltimore, Howard, Prince George's, City of Baltimore4 hr
Aug 26, 2:15 PM EDTSpecial Weather StatementLWXBaltimore45 min
Aug 26, 2:17 PM EDTSpecial Weather StatementLWXMontgomery43 min
Aug 26, 2:25 PM EDTFlash Flood WarningLWXBaltimore7 hr
Aug 26, 2:31 PM EDTSevere Thunderstorm WarningLWXFrederick, Montgomery30 min
Aug 26, 2:35 PM EDTSpecial Weather StatementLWXCarroll40 min
Aug 26, 2:42 PM EDTFlash Flood WatchLWXAnne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 4 more7 hr
Aug 26, 2:49 PM EDTSpecial Weather StatementLWXBaltimore, City of Baltimore41 min
Aug 26, 2:57 PM EDTSpecial Weather StatementLWXSaint Mary's33 min
Aug 26, 3:02 PM EDTSpecial Weather StatementLWXFrederick28 min
Aug 26, 3:26 PM EDTSpecial Weather StatementLWXCalvert, Charles49 min
Aug 26, 3:28 PM EDTSpecial Weather StatementLWXFrederick47 min
Aug 26, 4:03 PM EDTSpecial Weather StatementLWXCharles27 min
Aug 26, 4:14 PM EDTSpecial Weather StatementLWXPrince George's61 min
Aug 26, 4:31 PM EDTSpecial Weather StatementLWXAnne Arundel29 min
Aug 26, 4:38 PM EDTSpecial Weather StatementLWXCalvert37 min
Aug 26, 4:40 PM EDTSpecial Weather StatementLWXHoward, City of Baltimore35 min
Aug 26, 5:03 PM EDTSpecial Weather StatementLWXCarroll, Frederick, Howard, Montgomery42 min
Aug 26, 5:05 PM EDTSpecial Weather StatementLWXCalvert, Saint Mary's70 min
Aug 26, 5:16 PM EDTFlash Flood WarningLWXCalvert4 hr
Aug 26, 5:34 PM EDTSpecial Weather StatementLWXCalvert41 min
Aug 26, 6:46 PM EDTCoastal Flood AdvisoryLWXAnne Arundel, Baltimore, Calvert, Saint Mary's, City of Baltimore20 hr
Aug 26, 7:02 PM EDTSpecial Weather StatementLWXCalvert43 min
Aug 26, 7:15 PM EDTSpecial Weather StatementLWXSaint Mary's30 min
Aug 26, 7:37 PM EDTFlash Flood WarningLWXSaint Mary's2 hr

Nearby

Flash Flood Warnings in Maryland, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.